Alert archive / Missouri / Wind Advisories in 2022
Wind Advisory 11, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Nov 29, 2022, 2:54 AM CST for Cherokee County, Kansas; 17 counties in Missouri. It took effect at Nov 29, 2022, 5:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2022, 2:54 AM CST (08:54 UTC)
- In effect from
- Nov 29, 2022, 5:00 AM CST
- Expired
- Nov 29, 2022, 1:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
Counties Cherokee County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, Stone County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 13 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
078 WWUS73 KSGF 290854 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 254 AM CST Tue Nov 29 2022 KSZ101-MOZ077>081-088>091-093>095-101>103-291900- /O.NEW.KSGF.WI.Y.0011.221129T1100Z-221129T1900Z/ Cherokee-Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade-Greene- Webster-Newton-Lawrence-Christian-McDonald-Barry-Stone- Including the cities of Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, and Silver Dollar City 254 AM CST Tue Nov 29 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... * WHAT...South winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Kansas and southwest Missouri. * WHEN...Until 1 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...High profile vehicles traveling on east to west highways could be impacted by these strong winds this morning and early afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Cramer
2 follow-up statements
507 WWUS73 KSGF 290910 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 310 AM CST Tue Nov 29 2022 MOZ082-092-291900- /O.EXA.KSGF.WI.Y.0011.221129T1100Z-221129T1900Z/ Texas-Wright- Including the cities of Plato, Roby, Bendavis, Huggins, Dawson, Graff, Mountain Grove, Duncan, and Mansfield 310 AM CST Tue Nov 29 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... * WHAT...South winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Texas and Wright Counties. * WHEN...Until 1 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...High profile vehicles traveling on east to west highways could be impacted by these strong winds this morning and early afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ101-MOZ077>081-088>091-093>095-101>103-291900- /O.CON.KSGF.WI.Y.0011.221129T1100Z-221129T1900Z/ Cherokee-Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade-Greene- Webster-Newton-Lawrence-Christian-McDonald-Barry-Stone- Including the cities of Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, and Silver Dollar City 310 AM CST Tue Nov 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... * WHAT...South winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Kansas and southwest Missouri. * WHEN...Until 1 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...High profile vehicles traveling on east to west highways could be impacted by these strong winds this morning and early afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Cramer
067 WWUS73 KSGF 291851 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1251 PM CST Tue Nov 29 2022 KSZ101-MOZ077>082-088>095-101>103-292000- /O.EXP.KSGF.WI.Y.0011.000000T0000Z-221129T1900Z/ Cherokee-Barton-Cedar-Polk-Dallas-Laclede-Texas-Jasper-Dade- Greene-Webster-Wright-Newton-Lawrence-Christian-McDonald-Barry- Stone- Including the cities of Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, and Silver Dollar City 1251 PM CST Tue Nov 29 2022 ...WIND ADVISORY WILL EXPIRE AT 1 PM CST THIS AFTERNOON... The wind advisory in effect will be allowed to expire at 1 pm. Windy conditions will continue at 30 to 45 mph through the afternoon, but should generally remain below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Nov 28, 11:23 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Nov 28, 11:23 PM CST, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1123 PM CST Mon Nov 28 2022 Key Messages: 1. Windy conditions tonight into Tuesday. 2. Chance of showers and storms late Tuesday into Tuesday night. A couple storms might get organized in south central MO. 3. Much warmer Tuesday, but turning sharply colder on Wednesday. 3. An active weather period from the weekend into early next week. ...AVIATION UPDATE... .SHORT TERM...(This evening through Tuesday) Issued at 231 PM CST Mon Nov 28 2022 Quick zonal pattern over a large chunk of the CONUS today. There is another trough beginning to develop in the Rockies as a strong upper level jet dives southeast along the west coast. Early morning clouds/fog have cleared out with generally sunny skies over the forecast area today. This has helped raise temperatures into the low to mid 50s so far. Will begin to see low pressure develop in the high plains tonight as the upper level trough deepens in the rockies. Ahead of the developing low pressure, a strong low level jet will develop with 850 winds of 60+ kts. We are anticipating surface winds to begin gusting later this evening and become fairly windy during the overnight heading into Tuesday ahead of the front. Some wind gusts of 40 to 45 mph will be possible over western MO and southeast KS. At this time, we are planning on holding off on any advisory as it will be borderline just shy of advisory criteria. Temperatures will be much warmer than normal on Tuesday with the strong southerly winds advecting in much warmer air ahead of the front. We are not expecting any record highs, but highs in the mid to upper 60s will be possible. The best moisture surge and instability will lift northeast towards the bootheel of MO and points south and east of that during the afternoon Tuesday ahead of the front. We may see some convection develop along/ahead of the front in our far eastern counties, but most of the precipitation with this event will be out of the CWA. A few storms may also be strong to approaching severe limits, but should be short lived if they develop in our area. .LONG TERM...(Tuesday Night through Monday) Issued at 231 PM CST Mon Nov 28 2022 The front will quickly push southeast through the area Tuesday night with much colder and drier air moving into the area behind the front. Tuesday nights lows will dip into the mid to upper 20s, with highs on Wednesday much colder in the mid 30s to mid 40s. Surface high pressure will move over the area on Wednesday night with a light and variable wind and mostly clear sky. Lows will likely dip into the upper teens in some eastern valleys and the mid 20s out west. The large high pressure system will shift east of the area on Thursday into Thursday night. The upper pattern will remain active over the weekend with another quick moving system moving into the area. A stronger low will move into the area early next week which will bring another chance of active weather to the area. Timing and placement of the features at this time are still showing some large differences within the operational deterministic models and ensemble data. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1114 PM CST Mon Nov 28 2022 An impressive low level jet of 60+ kt located over southeast KS and southwest MO will result in notable low level wind shear overnight. Gusty southeast winds up to 40 kt are possible late tonight into the morning hours. Brief MVFR ceilings are also possible at the sites this morning ahead of an approaching cold front, but any precipitation will likely remain east of the TAF sites. Winds will shift to the northwest behind the front during the evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Didio
Hazardous weather outlook, Nov 28, 8:32 PM CST, 6 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 832 PM CST Mon Nov 28 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300245- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 832 PM CST Mon Nov 28 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited non thunderstorm wind risk. DISCUSSION... Wind gusts up to 45 mph will be possible late tonight into tomorrow morning across southwest Missouri and southeast Kansas. .DAYS TWO THROUGH SEVEN...Tuesday through Saturday. Wind gusts ranging from 30 to 40 mph will be possible on Tuesday ahead of a cold front. A few thunderstorms will be possible Tuesday evening over south central Missouri as a cold front surges through the region. Some of the storms may be strong to severe. Windy conditions combined with a dry airmass might produce elevated fire weather conditions on Wednesday and Thursday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Didio
Nearby
Wind Advisories in Missouri, 2022Wind Advisories in Kansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.